Format

Send to

Choose Destination
J Fr Ophtalmol. 2011 Jun;34(6):382.e1-3. doi: 10.1016/j.jfo.2010.11.019. Epub 2011 Apr 20.

[Reversible optic neuropathy related to disulfiram].

[Article in French]

Author information

1
Service d'ophtalmologie, CHU d'Angers, 4, rue Larrey, 49933 Angers cedex 09, France. lecq_anne@yahoo.fr

Abstract

OBJECTIVE:

To report a case of bilateral optic neuropathy, possibly caused by disulfiram.

PATIENTS AND METHODS:

Clinical case report.

RESULTS:

A 46-year-old patient, treated with disulfiram for the past 4 years for chronic alcoholism, presented with progressive bilateral, painless, severe visual loss, related to optic neuropathy. An extensive work-up did not disclose any other possible cause than a toxic optic neuropathy caused by disulfiram. Discontinuation of disulfiram resulted in rapid, complete visual recovery.

CONCLUSION:

Disulfiram can cause toxic optic neuropathy, which can recover after discontinuing the medication, even after a long period of intoxication.

PMID:
21507508
DOI:
10.1016/j.jfo.2010.11.019
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Masson (France)
Loading ...
Support Center